Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Charleston, WV

October 7, 2014Mingo County, Wayne County, West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Oct 7, 2014, 8:29 PM EDT for Mingo County, Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 8:29 PM EDT (00:29 UTC)
Expired
Oct 7, 2014, 9:15 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Mingo County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:50 PM EDTHAIL 1.752 E Gallup, KYGOLF BALL SIZE HAIL REPORTED ON KY 1690 NEAR THE MARTIN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:02 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS51 KRLX 080029
SVRRLX
KYC127-WVC059-099-080115-
/O.NEW.KRLX.SV.W.0099.141008T0029Z-141008T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY...
  NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR CHARLEY...OR 9 MILES
  SOUTHEAST OF BLAINE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ULYSSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3806 8280 3797 8227 3795 8229 3796 8219
      3773 8227 3774 8234 3778 8234 3782 8241
      3790 8244 3790 8248 3795 8252 3795 8256
      3789 8259 3788 8263 3796 8282 3797 8283
TIME...MOT...LOC 0029Z 286DEG 25KT 3795 8271

$$

12
1 follow-up statement
243 
WWUS51 KRLX 080102
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT TUE OCT 7 2014

KYC127-080111-
/O.CAN.KRLX.SV.W.0099.000000T0000Z-141008T0115Z/
LAWRENCE KY-
902 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN KENTUCKY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3799 8236 3797 8227 3795 8229 3796 8219
      3773 8227 3774 8234 3775 8233 3778 8234
      3782 8241 3790 8244 3793 8249
TIME...MOT...LOC 0101Z 283DEG 29KT 3791 8237

$$

WVC059-099-080115-
/O.CON.KRLX.SV.W.0099.000000T0000Z-141008T0115Z/
MINGO WV-WAYNE WV-
902 PM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTH CENTRAL WAYNE AND NORTHWESTERN MINGO COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WILSONDALE...OR 9 MILES EAST OF INEZ...MOVING EAST AT 35
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAUGATUCK...BREEDEN AND LENORE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3799 8236 3797 8227 3795 8229 3796 8219
      3773 8227 3774 8234 3775 8233 3778 8234
      3782 8241 3790 8244 3793 8249
TIME...MOT...LOC 0101Z 283DEG 29KT 3791 8237

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 8:08 PM EDT, 21 minutes earlier.

Area forecast discussion, Oct 7, 8:08 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT TUE OCT 7 2014

.SYNOPSIS...
STRONG DISTURBANCE WHIPS THROUGH THIS EVENING WITH WEAK COLD FRONT
OVERNIGHT. HIGH PRESSURE WEDNESDAY. MOISTURE INCREASES AGAIN LATE
THURSDAY IN FAST ZONAL FLOW.

&&

.NEAR TERM /THROUGH WEDNESDAY/...MESOSCALE UPDATE
800 PM UPDATE...

ONGOING SVR WX ATTM...

TRIMMED WATCH FOR MOST OF SE OH AND N WV. REMAINDER OF WATCH
INTACT. MESO VORTEX THAT STRADDLED OH RIVER HAS ALMOST DEVELOPED
INTO A MESO LOW OVER S PA/NE WV WITH A TAIL LIKE FEATURE EXTENDING
SW INTO N KY. THIS HAS BEEN THE FOCUS FOR INCREASING CONVECTION
PAST FEW HRS. INSTABILITY REMAINS LIMITED ALONG AND SOUTH OF THIS
BOUNDARY. HOWEVER DYNAMICS REMAIN STRONG WITH LOW LEVEL JET ON THE
ORDER OF 50 KTS IN PLACE ALONG WITH SPEED AND DIRECTIONAL SHEAR.
ALSO HELICITY VALUES REMAIN RATHER BEEFY. AS SUCH...EXPECT ISOLATED TORNADO
THREAT TO CONTINUE A FEW MORE HRS ALONG WITH HAIL...PRIMARILY OVER
S WV AND SW VA. WILL BE COORDINATING WITH SURROUNDING OFFICES
ABOUT POTENTIAL EXTENSION OF THE TORNADO WATCH IN TIME AND SPACE.
MODELS ACTUALLY HAVE A REALLY GOOD HANDLE ON THINGS AND LEANED
HEAVILY ON HRRR TO TRACK THIS THRU CWA THIS EVENING...EXITING SW
VA BY 06Z.

PREVIOUS DISCUSSION BELOW...

LOW LEVEL FLOW INCREASING.  VAD WINDS NEAR 1730Z AROUND 35 KNOTS AT
850 MBS AT RLX AND ILN.  850 MB JET MAX OF 50 TO 55 KNOTS WHIPS
THROUGH AHEAD OF STRONG MID LEVEL DISTURBANCE.  THE MID LEVEL AT 500
MB VORT MAXIMUM SWINGS THROUGH ABOUT 03Z ACROSS NRN WV.

STRONG HELICITY IN THE 400 TO 500 RANGE IN THE FIRST 2 TO 3
KILOMETERS. IN THE LOW LEVELS WITH SOUTH WINDS VEERING. SO CELLS WILL
LIKELY SHOW LOW LEVEL ROTATION. YET BUOYANCY IS LIMITED.

KEEPING POPS IN THE 60 TO 80 PERCENT RANGE FOR LATE THIS AFTERNOON
INTO EARLY EVENING.

HAVE SURFACE FRONT PASSING 03Z TO 06Z...WITH CLEARING IN ITS WAKE.
DID HOLD ONTO SOME LOWER CLOUDS.  STILL THINKING WINDS SUFFICIENT TO
PREVENT MUCH FOG AT DAWN...JUST A BIT IN THE DEEPER VALLEYS IN SRN
WV S OF CRW.

STILL PLEASANT DAY PICTURED ON WEDNESDAY.  NO MAJOR CHANGES IN
TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
BRIEF PERIOD OF DRIER WEATHER WEDNESDAY NIGHT INTO THURSDAY AS HIGH
PRESSURE BRIEFLY BUILDS INTO THE REGION. ACTIVE WEATHER HOWEVER WILL
RETURN LATER IN THE DAY THURSDAY...AS A FRONTAL BOUNDARY ASSOCIATED
WITH LOW PRESSURE ACROSS THE SOUTHWEST U.S. MOVES NORTHEAST INTO THE
REGION. THIS...ALONG WITH MULTIPLE WAVES OF LOW PRESSURE MOVING
ALONG THE FRONT...WILL TRIGGER ROUNDS OF SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE AT TIMES WITH ANY STORMS.
THERE IS SOME UNCERTAINTY BETWEEN MODELS CONCERNING PLACEMENT OF
FRONT/TRACK OF WAVES ACROSS THE AREA...BUT CONTINUED TO LEAN MORE
TOWARDS THE ECMWF/HPC SOLUN...KEEPING HIGHER POPS ACROSS THE SOUTH.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
USED WPC THINKING WITH SOME MINOR TWEAKS.  PERIOD WILL START WITH
FRONT JUST TO OUR SOUTH.  THIS FRONT WILL LIFT NORTH ACROSS THE
REGION SUNDAY NIGHT INTO MONDAY...AS AN AREA OF LOW PRESSURE LIFTS
INTO THE MID-MISSISSIPPI VALLEY.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
STRONG MID LEVEL 500 MB DISTURBANCE WHIPS THROUGH 00Z TO 03Z
WEDNESDAY/THIS EVENING.  850 MB FLOW JET MAX OF 50 TO 55 KNOTS AHEAD
OF THIS FEATURE.  VEERING OF LOW LEVEL WINDS WILL CAUSE SOME
CONVECTIVE CELLS TO BE ROTATING.

STILL EXPECTED WIDESPREAD FAST MOVING CONVECTION TO MOVE THRU S
WV/SW VA THIS EVENING.

WIDESPREAD CEILINGS 2 TO 3 THSD FT AND VSBY AOB 3 MILES IN ANY
CONVECTION.   SOME CEILINGS 1 TO 2 THSD FT LINGERING OVER MOUNTAINS
IN WAKE OF THE COLD FRONT OVERNIGHT.

OTHERWISE EXPECT DRIER AIR TO QUICKLY CHARGE OUR WAY WITH MAINLY
SCATTERED CLOUDS 12Z TO 18Z.  EXPECT LOW LEVEL FLOW TO BE SUFFICIENT
ENOUGH TO PREVENT WIDESPREAD PREDAWN FOG.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: AREAL COVERAGE OF THE LOWER CLOUDS ALONG AND IN
WAKE OF THE FRONT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 10/08/14
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    H    M    M    M    H    H    H    H    M
HTS CONSISTENCY  H    M    M    H    H    H    H    H    H    H    M    H
BKW CONSISTENCY  M    M    M    M    H    H    H    H    M    M    M    H
EKN CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    M    H    H    H    H

AFTER 00Z THURSDAY...
IFR POSSIBLE IN SHOWERS THURSDAY NIGHT INTO FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KTB/SL
NEAR TERM...KTB/30
SHORT TERM...JMV
LONG TERM...KMC
AVIATION...30
Hazardous weather outlook, Oct 7, 2:05 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT TUE OCT 7 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019-024>027-
081815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-MINGO-LOGAN-BOONE-CLAY-
205 PM EDT TUE OCT 7 2014

...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ011-020-028>040-046-047-081815-
DICKENSON-BUCHANAN-TYLER-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
205 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 7, 6:30 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT TUE OCT 7 2014

VAZ003-004-072315-
BUCHANAN VA-DICKENSON VA-
630 PM EDT TUE OCT 7 2014

...SPECIAL WEATHER STATEMENT FOR BUCHANAN AND DICKENSON COUNTIES
UNTIL 715 PM EDT...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CLINTWOOD...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HAYSI AROUND 640 PM...VANSANT AROUND 650
PM...OAKWOOD AROUND 700 PM AND JEWELL RIDGE AROUND 710 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3701 8247 3713 8255 3721 8255 3727 8235
      3740 8218 3739 8194 3729 8185 3728 8176
      3724 8173 3718 8180 3713 8192 3712 8200
      3704 8204 3703 8217 3699 8225 3699 8229
      3696 8233 3696 8237

12
Local storm report, Oct 7, 6:35 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     2 W COALTON             38.38N  82.82W
10/07/2014                   GREENUP            KY   911 CALL CENTER

            TREES DOWN IN THE INDUSTRIAL PARK.

&&

EVENT NUMBER RLX1401216

FB
Local storm report, Oct 7, 6:40 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 S HURRICANE           38.38N  82.03W
10/07/2014  E2.00 INCH       PUTNAM             WV   NWS EMPLOYEE

            GUSTY WINDS AND TWO INCH HAIL.

&&

EVENT NUMBER RLX1401217

FB
Special weather statement, Oct 7, 6:57 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT TUE OCT 7 2014

WVZ015-036-072330-
FAYETTE WV-KANAWHA WV-
657 PM EDT TUE OCT 7 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND SOUTHEASTERN
KANAWHA COUNTIES UNTIL 730 PM EDT...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF CHARLESTON...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MONTGOMERY AROUND 710 PM AND HAWKS NEST STATE
PARK AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 68 AND 90.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3808 8154 3811 8152 3815 8159 3826 8157
      3827 8123 3819 8108 3824 8104 3821 8102
      3822 8101 3822 8098 3813 8091 3813 8088
      3808 8088 3806 8086 3798 8088

12
Local storm report, Oct 7, 7:00 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     3 SSW SOUTH CHARLESTON  38.31N  81.72W
10/07/2014                   KANAWHA            WV   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ALONG CHESTNUT LANE

&&

EVENT NUMBER RLX1401218

SL
Local storm report, Oct 7, 8:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             MARTHA                  38.00N  82.92W
10/07/2014  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

            ONE INCH SIZE HAIL REPORTED.

&&

EVENT NUMBER RLX1401219

FB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:45 PM EDTSpecial Weather StatementRLXRoane30 min
Oct 7, 8:46 PM EDTSpecial Weather StatementRLXFayette29 min
Oct 7, 8:51 PM EDTSpecial Weather StatementRLXKanawha24 min
Oct 7, 8:57 PM EDTSevere Thunderstorm WarningRLXKanawha33 min
Oct 7, 9:12 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo33 min
Oct 7, 9:49 PM EDTSpecial Weather StatementRLXWyoming41 min
Oct 7, 10:08 PM EDTSpecial Weather StatementRLXMingo52 min
Oct 7, 10:29 PM EDTSpecial Weather StatementRLXWyoming31 min
Oct 7, 10:41 PM EDTSevere Thunderstorm WarningRLXRaleigh19 min
Oct 7, 11:17 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming13 min
Oct 7, 11:25 PM EDTSpecial Weather StatementRLXMcDowell50 min
Oct 7, 11:31 PM EDTSpecial Weather StatementRLXWyoming29 min
Oct 7, 11:42 PM EDTSevere Thunderstorm WarningRLXMcDowell32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.